Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 15, NWS Eureka, CA

March 28, 2009

NWS Eureka, CA issued this small craft advisory at Mar 28, 2009, 2:13 PM PDT. It took effect at Mar 29, 2009, 1:00 AM PDT. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2009, 2:13 PM PDT (21:13 UTC)
In effect from
Mar 29, 2009, 1:00 AM PDT
Expired
Mar 30, 2009, 11:00 PM PDT
In force
46 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

252 
WHUS76 KEKA 282113
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
213 PM PDT SAT MAR 28 2009

PZZ450-291200-
/O.CAN.KEKA.SW.Y.0022.000000T0000Z-090331T0600Z/
/O.NEW.KEKA.SC.Y.0015.090329T0800Z-090331T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
213 PM PDT SAT MAR 28 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 11 PM PDT
MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-291200-
/O.UPG.KEKA.SW.Y.0022.000000T0000Z-090402T0600Z/
/O.EXT.KEKA.GL.W.0057.090329T1500Z-090331T0600Z/
/O.NEW.KEKA.SE.W.0012.090329T1800Z-090331T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
213 PM PDT SAT MAR 28 2009

...GALE WARNING NOW IN EFFECT FROM 8 AM SUNDAY TO 11 PM PDT
MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM SUNDAY TO 11 PM
PDT MONDAY...

NORTHERLY WINDS WILL INCREASE TONIGHT AS HIGH PRESSURE BUILDS OVER
THE NORTHEAST PACIFIC. THE WINDS WILL REACH GALE FORCE STRENGTH
SUNDAY MORNING AND PERSIST THROUGH MONDAY NIGHT. LARGE AND STEEP
SEAS WILL DEVELOP IN RESPONSE TO THE STRONG WINDS...AND THE SEAS
WILL BECOME EXTRA HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-291200-
/O.EXT.KEKA.SW.Y.0022.000000T0000Z-090403T0600Z/
/O.EXB.KEKA.GL.W.0057.090329T1500Z-090330T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
213 PM PDT SAT MAR 28 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 PM PDT THURSDAY...
...GALE WARNING IN EFFECT FROM 8 AM TO 11 PM PDT SUNDAY...

NORTHERLY WINDS WILL INCREASE TONIGHT AS HIGH PRESSURE BUILDS OVER
THE NORTHEAST PACIFIC. THE WINDS WILL REACH GALE FORCE STRENGTH
SUNDAY MORNING AND PERSIST THROUGH SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL
HAZARD TO SMALL CRAFT.

&&

$$

PZZ455-291200-
/O.EXT.KEKA.SW.Y.0022.000000T0000Z-090403T0600Z/
/O.EXB.KEKA.GL.W.0057.090329T1500Z-090330T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
213 PM PDT SAT MAR 28 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 PM PDT THURSDAY...
...GALE WARNING IN EFFECT FROM 8 AM SUNDAY TO 5 AM PDT MONDAY...

NORTHERLY WINDS WILL INCREASE TONIGHT AS HIGH PRESSURE BUILDS OVER
THE NORTHEAST PACIFIC. THE WINDS WILL REACH GALE FORCE STRENGTH
SUNDAY MORNING AND PERSIST INTO MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL
HAZARD TO SMALL CRAFT.
 

&&

$$
7 follow-up statements
751 
WHUS76 KEKA 291016
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
316 AM PDT SUN MAR 29 2009

PZZ475-292215-
/O.EXT.KEKA.GL.W.0057.090329T1300Z-090331T0600Z/
/O.EXT.KEKA.SE.W.0012.090329T1300Z-090331T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
316 AM PDT SUN MAR 29 2009

...GALE WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 11 PM PDT
MONDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO
11 PM PDT MONDAY...

NORTH WINDS WILL INCREASE TO GALE FORCE EARLY THIS MORNING AS HIGH
PRESSURE BUILDS OVER THE PACIFIC NORTHWEST. HAZARDOUS SEA
CONDITIONS WILL DEVELOP AS A RESULT OF THESE STRONG WINDS. WINDS
WILL EASE AND SEAS WILL SUBSIDE BY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-292215-
/O.NEW.KEKA.SI.Y.0028.090329T1016Z-090329T1500Z/
/O.EXT.KEKA.SW.Y.0022.000000T0000Z-090331T1200Z/
/O.EXT.KEKA.GL.W.0057.090329T1500Z-090330T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
316 AM PDT SUN MAR 29 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
5 AM PDT TUESDAY...
...GALE WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

NORTH WINDS WILL INCREASE TO GALE FORCE EARLY THIS MORNING AS HIGH
PRESSURE BUILDS OVER THE PACIFIC NORTHWEST. HAZARDOUS SEA
CONDITIONS WILL DEVELOP AS A RESULT OF THESE STRONG WINDS. WINDS
WILL EASE AND SEAS WILL SUBSIDE BY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL
HAZARD TO SMALL CRAFT.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ470-292215-
/O.NEW.KEKA.SI.Y.0028.090329T1016Z-090329T1500Z/
/O.EXT.KEKA.SW.Y.0022.000000T0000Z-090331T1200Z/
/O.CON.KEKA.GL.W.0057.090329T1500Z-090330T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
316 AM PDT SUN MAR 29 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
5 AM PDT TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM
PDT THIS EVENING...

NORTH WINDS WILL INCREASE TO GALE FORCE EARLY THIS MORNING AS HIGH
PRESSURE BUILDS OVER THE PACIFIC NORTHWEST. HAZARDOUS SEA
CONDITIONS WILL DEVELOP AS A RESULT OF THESE STRONG WINDS. WINDS
WILL EASE AND SEAS WILL SUBSIDE BY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL
HAZARD TO SMALL CRAFT.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ450-292215-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-090331T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
316 AM PDT SUN MAR 29 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
MONDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
822 
WHUS76 KEKA 292114
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
214 PM PDT SUN MAR 29 2009

PZZ475-300715-
/O.CON.KEKA.GL.W.0057.000000T0000Z-090331T0600Z/
/O.CON.KEKA.SE.W.0012.000000T0000Z-090331T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
214 PM PDT SUN MAR 29 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
MONDAY...

STRONG NORTH WINDS WILL CONTINUE THROUGH MONDAY NIGHT AS HIGH
PRESSURE OFFSHORE INTERACTS WITH LOWER PRESSURE OVER LAND. THE
WINDS WILL CONTINUE TO GENERATE LARGE AND STEEP SEAS THROUGH
MONDAY NIGHT. THE WINDS WILL EASE AND SEAS SUBSIDE BY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-470-300715-
/O.CON.KEKA.GL.W.0057.000000T0000Z-090330T0600Z/
/O.CON.KEKA.SW.Y.0022.000000T0000Z-090331T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
214 PM PDT SUN MAR 29 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 AM PDT TUESDAY...

STRONG NORTH WINDS WILL CONTINUE THROUGH TONIGHT AS HIGH
PRESSURE OFFSHORE INTERACTS WITH LOWER PRESSURE OVER LAND. THE
WINDS WILL EASE AND SEAS SUBSIDE BY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL
HAZARD TO SMALL CRAFT.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ450-300715-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-090331T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
214 PM PDT SUN MAR 29 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 11 PM PDT MONDAY...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
826 
WHUS76 KEKA 300547
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1047 PM PDT SUN MAR 29 2009

PZZ475-301000-
/O.CON.KEKA.GL.W.0057.000000T0000Z-090331T0600Z/
/O.CON.KEKA.SE.W.0012.000000T0000Z-090331T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1047 PM PDT SUN MAR 29 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
MONDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-470-301000-
/O.EXT.KEKA.SW.Y.0022.000000T0000Z-090330T0600Z/
/O.CON.KEKA.GL.W.0057.000000T0000Z-090330T0600Z/
/O.EXB.KEKA.SC.Y.0015.090330T0600Z-090331T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1047 PM PDT SUN MAR 29 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS NOW IN EFFECT
UNTIL 11 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-301000-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-090331T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
1047 PM PDT SUN MAR 29 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
MONDAY...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
173 
WHUS76 KEKA 300905
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
205 AM PDT MON MAR 30 2009

PZZ475-302300-
/O.CON.KEKA.GL.W.0057.000000T0000Z-090331T0600Z/
/O.CON.KEKA.SE.W.0012.000000T0000Z-090331T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
205 AM PDT MON MAR 30 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

STRONG NORTH WINDS OF 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS WILL
CONTINUE TODAY AND WILL PRODUCE STEEP HAZARDOUS SEAS. WINDS WILL
EASE AND SEAS WILL SUBSIDE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-455-470-302300-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-090331T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
205 AM PDT MON MAR 30 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

MODERATE TO STRONG NORTH WINDS OF 15 TO 25 KNOTS AND HAZARDOUS SEA
CONDITIONS WILL CONTINUE TODAY. WINDS WILL EASE AND SEAS WILL
SUBSIDE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
161 
WHUS76 KEKA 301545
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
845 AM PDT MON MAR 30 2009

PZZ475-302345-
/O.CON.KEKA.GL.W.0057.000000T0000Z-090331T0600Z/
/O.CON.KEKA.SE.W.0012.000000T0000Z-090331T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
845 AM PDT MON MAR 30 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

STRONG NORTH WINDS OF 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS WILL
CONTINUE INTO THIS EVENING MAINTAINING STEEP HAZARDOUS SEAS.
WINDS WILL EASE AND SEAS WILL SUBSIDE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-455-470-302345-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-090331T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
845 AM PDT MON MAR 30 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

MODERATE NORTH WINDS OF 15 TO 25 KNOTS WILL MAINTAIN HAZARDOUS SEAS
CONDITIONS INTO THIS EVENING. WINDS WILL EASE AND SEAS WILL SUBSIDE
LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
879 
WHUS76 KEKA 302132
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
232 PM PDT MON MAR 30 2009

PZZ475-310545-
/O.CON.KEKA.GL.W.0057.000000T0000Z-090331T0600Z/
/O.CON.KEKA.SE.W.0012.000000T0000Z-090331T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
232 PM PDT MON MAR 30 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

STRONG NORTH WINDS OF 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS WILL
CONTINUE INTO THIS EVENING MAINTAINING STEEP HAZARDOUS SEAS.
WINDS WILL EASE AND SEAS WILL SUBSIDE LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-455-470-310545-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-090331T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
232 PM PDT MON MAR 30 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

MODERATE NORTH WINDS OF 15 TO 25 KNOTS WILL MAINTAIN HAZARDOUS SEAS
CONDITIONS INTO THIS EVENING. WINDS WILL EASE AND SEAS WILL SUBSIDE
LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
563 
WHUS76 KEKA 310558
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1058 PM PDT MON MAR 30 2009

PZZ475-311000-
/O.EXP.KEKA.GL.W.0057.000000T0000Z-090331T0600Z/
/O.EXP.KEKA.SE.W.0012.000000T0000Z-090331T0600Z/
/O.NEW.KEKA.SC.Y.0016.090331T0600Z-090402T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1058 PM PDT MON MAR 30 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL 9 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-470-310700-
/O.EXP.KEKA.SC.Y.0015.000000T0000Z-090331T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1058 PM PDT MON MAR 30 2009

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY HAS EXPIRED. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 4:51 AM PDT, 9 hours 22 minutes earlier.

Area forecast discussion, Mar 28, 4:51 AM PDT, 9 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
451 AM PDT SAT MAR 28 2009

.SYNOPSIS...HIGH PRESSURE OVER THE EASTERN PACIFIC WILL BRING
ANOTHER DRY AND WARM DAY TO NORTHWEST CALIFORNIA TODAY. A COLD FRONT
WILL PASS OVER THE AREA TONIGHT BRINGING LIGHT RAIN TO AREAS NORTH
OF CAPE MENDOCINO. HIGH PRESSURE WILL RETURN ON SUNDAY WITH CLEAR
SKIES AND GUSTY WINDS.

&&

.SHORT TERM...TODAY THROUGH TUESDAY...HIGH PRESSURE IS IN PLACE OVER
THE EASTERN PACIFIC WHICH WILL IMPOSE ANOTHER DRY AND WARM DAY ON NW
CA. A WEAK S/WV WILL MOVE INTO WA/OR LATER THIS AFTERNOON DRAGGING
WITH IT A WEAK COLD FRONT THAT WILL PASS OVER THE AREA TONIGHT.
NOTHING SIG EXPECTED WITH THIS SYSTEM...JUST SOME LIGHT RAIN NORTH
OF THE CAPE INTO EARLY SUNDAY MORNING. RAIN TOTALS SHOULD BE LESS
THAN 0.2 INCHES ACROSS THE AREA. EXPECT GUSTY NORTH WINDS COME LATE
SUNDAY MORNING/AFTERNOON AS THE GRADIENT TIGHTENS BEHIND THE FRONT.
NAM IS SUGGESTING SUSTAINED WINDS OF NEAR 20 KT WHILE GFS IS LOOKING
FOR SUSTAINED WINDS OF 20-25KT. WIND SPEEDS OF THIS MAGNITUDE SHOULD
BE SUFFICIENT TO MIX OUT ANY SFC MOISTURE BEHIND THE FRONT AND
MINIMIZE MARINE LAYER INFLUENCE AFTER FROPA. SUNDAY NIGHT SHOULD
STILL SEE PATCHY FOG ALONG THE COAST AND IN INLAND VALLEYS DUE TO
CLEAR SKIES AND EFFICIENT RADIATIONAL COOLING. MONDAY LOOKS TO BE
REAL NICE ACROSS THE AREA WITH CLEAR SKIES AND A CHANCE FOR SOME
GUSTY WINDS ALONG THE COAST. THE BIG QUESTION IS WHEN WILL THE
STRATUS RETURN TO THE NORTH COAST. SUSTAINED NORTHERLY FLOW SHOULD
HELP THE MARINE LAYER SET BACK BACK UP BY MONDAY NIGHT AND WOULD
EXPECT STRATUS JUST OFFSHORE AS EARLY AS SUNRISE TUESDAY. GUSTY
WINDS CAN BE EXPECTED TUESDAY AFTERNOON ALONG THE COAST. BK

.LONG TERM...TUESDAY NIGHT THROUGH FRIDAY...MEDIUM RANGE MODELS ARE
SHOWING RELATIVELY GOOD CONSISTENCY IN THE INITIAL PART OF THE LONG
TERM...WITH WEAK RIDGING OVER THE EASTERN PACIFIC AND WNW FLOW
ACROSS THE WEST COAST. THIS SCENARIO CONTINUES THROUGH AROUND 12 UTC
THURSDAY...AT WHICH TIME A PASSING SHORTWAVE WILL PRODUCE A CHANCE
OF RAIN OVER THE NORTHERN CWA. AFTER 00 UTC FRIDAY THE MODEL
SOLUTIONS BEGIN TO DIVERGE RATHER DRASTICALLY...WITH THE OPERATIONAL
GFS FORMING A RIDGE IN THE PACIFIC NORTHWEST AND THE ECMWF TAKING
THE OPPOSITE POSITION WITH A TROUGH IN THE SAME LOCATION. STEPPING
OUT THROUGH TIME IT APPEARS THAT THE MODELS ARE OUT OF PHASE WITH
EACH OTHER...WITH THE GFS ABOUT 6-12 HRS AHEAD. CILIBERTI

&&

.AVIATION...A COLD FRONT WILL PASS OVER NW CA TONIGHT WITH THE FRONT
PASSING OVER KCEC/KACV BETWEEN 00Z AND 02Z...AND COMPLETELY THRU THE
AREA BY 06Z. LIGHT RAIN CAN BE EXPECTED NORTH OF CAPE MENDOCINO AS
THE FRONT PASSES WITH LITTLE TO NO RAIN ELSEWHERE. WINDS WILL BECOME
QUITE GUSTY BEHIND THE FRONT WITH COASTAL LOCATIONS LIKELY GUSTING
IN EXCESS OF 20 KTS THROUGH THE END OF THE PERIOD. COASTAL STRATUS
WILL REMAIN A CHALLENGE. LOOKS LIKE THE COASTAL AIRFIELDS WILL HAVE
A TOUGH TIME SHAKING THE IFR CIGS UNTIL AFTER FROPA. ITS POSSIBLE
THE CIG WILL SCATTER EARLY THIS AFTERNOON FOR A FEW HOURS HOWEVER
CONFIDENCE IS NOT HIGH AND HAVE LEFT THE CIGS DOWN ACCORDINGLY. BK

&&

.MARINE...NORTH WINDS CONTINUE OVER THE WATERS TODAY...STRONGEST IN
THE OUTER WATERS SOUTH OF THE CAPE. THE MODERATE SPEEDS TODAY WILL
INCREASE TONIGHT...WITH GALES EXPECTED BY SUNDAY IN THE S OUTER
WATERS AND OCCASIONAL GALE FORCE GUSTS ELSEWHERE. THE PERIOD OF
STRONG WINDS WILL CONTINUE THROUGH MONDAY AND POSSIBLY INTO
TUESDAY...AND MODELS HAVE RAMPED THINGS UP SOMEWHAT...SO EXPECT THAT
A HAZARDOUS SEAS WARNING MAY NEED TO BE ISSUED FOR THE S WATERS.
MEANWHILE...A LONG PERIOD NW SWELL MOVED INTO THE WATERS OVERNIGHT.
THE BUOYS ARE SHOWING MIXED PERIODS OF 16 SECONDS AND 7
SECONDS...RESULTING FROM THE MIX OF WIND DRIVEN WAVES AND SWELL.

NOTE...BUOY 22 HAS GONE ADRIFT AND IS CURRENTLY MOVING TO THE
SOUTHWEST AT AROUND 1 KT. EARLY THIS MORNING IT WAS ABOUT 6 NM SOUTH
OF ITS NORMAL POSITION. AS IT CONTINUES TO DRIFT...ITS POSITION
WILL BE REPORTED ON THE NATIONAL DATA BUOY CENTER WEB PAGE. IT IS
STILL REPORTING DATA AND WILL LIKELY CONTINUE TO DO SO UNTIL IT IS
RECOVERED. CILIBERTI

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
GALE WARNING CAPE MENDOCINO TO PT ARENA 10 TO 60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS PT ST GEORGE TO CAPE
MENDOCINO OUT 60 NM.
SMALL CRAFT ADVISORY CAPE MENDOCINO TO PT ARENA OUT 10 NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 2:52 AM PDTGale WarningEKA68 hr
Mar 28, 2:13 PM PDTHazardous Seas WarningEKA57 hr

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.